Mental Health Channel
Topics & Medications
Quicklinks
Related Channels

Narcan Toxicity

Narcan® (naloxone hydrochloride) is prescribed to reverse the effects of opioids and to treat or diagnose an opioid overdose. Although it is possible to take too much Narcan, the toxicity effects are not entirely known.
 
There are no reported cases of an overdose on Narcan. Also, the drug is usually injected, as it is not absorbed well into the bloodstream when taken by mouth. Therefore, it is unlikely that it would cause problems if swallowed in high doses.
 
If high doses of Narcan are given, potential symptoms may include:
 
  • Nausea
  • Abdominal (stomach) pain.
 
Because this drug is normally processed and removed quickly by the body, any overdose symptoms that do occur would usually subside within a couple of hours.
 
(Click Narcan Overdose for a more in-depth look at possible symptoms of Narcan toxicity, including information on the steps your healthcare provider may take to help avoid these problems.)
 
5 Ways to Improve Your Mood
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.